Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Noncontinuity of spectrum for the adjoint
of an operator

Author: Laura Burlando
Journal: Proc. Amer. Math. Soc. 128 (2000), 173-182
MSC (1991): Primary 47A10, 47C05
Published electronically: June 17, 1999
MathSciNet review: 1625705
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper deals with the connection between continuity of spectrum at an element $T$ of the Banach algebra of all bounded linear operators on a Banach space $X$ and at the adjoint $T^{*}$ of $T$. In particular, we show that, if $X$ is not reflexive, the spectrum function may be continuous at $T$ and discontinuous at $T^{*}$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 47A10, 47C05

Retrieve articles in all journals with MSC (1991): 47A10, 47C05

Additional Information

Laura Burlando
Affiliation: Dipartimento di Matematica, Università di Genova, Via Dodecaneso 35, 16146 Genova, Italy

PII: S 0002-9939(99)05044-3
Keywords: Continuity of spectrum, adjoint operators in Banach spaces
Received by editor(s): March 12, 1998
Published electronically: June 17, 1999
Communicated by: David R. Larson
Article copyright: © Copyright 1999 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia